MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV CATHETER 3F FULL TRAY (SINGLE-LUMEN); PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SV CATHETER 3F FULL TRAY (SINGLE-LUMEN); PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebu0385 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility that the powerpicc was placed on (b)(6) 2017.It was reportedly broken at the purple hub where it met the purple tube.No reported patient injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break is confirmed; however the root cause is unknown.One 3 fr single lumen powerpicc sv was returned for evaluation.An initial visual observation showed use residue throughout the sample.The ink on the extension leg was observed to be worn and faded.A large split was observed in the extension tubing just within the distal end of the luer connector.The sample was flushed with a 12 ml syringe of water and a spraying leak was observed emanating from the split observed in the extension tubing.A microscopic observation revealed the fracture surfaces of the split in the extension tubing were rough and exhibited cracks/fissures and beach marks, which are indicative of material fatigue.Plastic deformation was also observed on the fracture surfaces, which is typical of tensile failures.The tubing material of the extension leg was observed to be attached to the luer connector at irregular points along some of the tubing¿s circumference, and cracking appeared to have initiated at one or more of these points.What appears to be some additional tearing was observed at both the corners of the split.The root cause of the observed split is currently unknown; however, possible contributing fractures include material fatigue and excessive manipulation of the extension leg.A lot history review (lhr) of rebu0385 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SV CATHETER 3F FULL TRAY (SINGLE-LUMEN)
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7039758
Report Number3006260740-2017-02056
Device Sequence Number16563456
Product Code LJS
UDI-Device Identifier00801741027529
UDI-Public(01)00801741027529
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3173108
Device Lot NumberREBU0385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2017
Event Location Hospital
Initial Date Received by Manufacturer 11/13/2017
Supplement Date Received by Manufacturer11/17/2017
Initial Report FDA Received Date11/16/2017
Supplement Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1